MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0725
Medical Device Problem Codes Fracture (1260); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30848871) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure, the physician tried to place one coil, an 8mm x 30cm orbit galaxy complex frame (640cr0830 / 30606917) and the tip would not seat within the hub of the microcatheter (unspecified brand).Another coil, a 7mm x 25cm orbit galaxy complex frame (640cr0725 / 30848871) was placed into the target aneurysm but at the last few cm, the coil became hard to advance and the pusher wire broke during the attempt to advance.It was reported that flush lines were maintained through the microcatheter.There was no report of any adverse event or negative patient impact.On 19-apr-2023, additional information was received.The information indicated that dr.Kvamme was treating a left internal carotid artery (ica) fistula.The fistula was irregular, measuring 10mm x 18mm.The headway® duo.0165 microcatheter (microvention) was used for the entire procedure.The information indicated that the pusher wire broke in two pieces.The wire was still exposed out of the rotating hemostasis valve (rhv) that was connected to the microcatheter and was removed easily.There were not visible kinks observed on the microcatheter.There was no resistance friction during the insertion of the 7mm x 25cm orbit galaxy complex frame coil.There was no damage on the coil component of the 7mm x 25cm orbit galaxy complex frame coil when it was removed; the embolic coil was still intact / attached to the delivery system.After the coil was removed, additional coils were opened and placed with no issues.They had another 7mm x 25cm orbit galaxy complex frame coil that was placed.The information confirmed that there was no negative patient impact, no patient issues.There was no procedure delay as a result of the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 10-may-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 7mm x 25cm orbit galaxy complex frame coil was received contained in the decontamination pouch.Visual inspection was performed.The hypotube was observed broken in to two (2) pieces with several kinked sections.The device was inspected under the microscope.The embolic coil component was observed to be in good, normal condition (i.E., no elongations, no kinks, no concentric loops were noted).The embolic coil was outside of the introducer still attached to the gripper.The kinked and broken conditions of the hypo-tube precluded proper testing for the issue reported regarding the coil system being impeded; however, the issue reported regarding the pusher wire breaking into two pieces was confirmed based on the findings mentioned above.It is possible that force may have inadvertently been applied during the maneuvering of the coil, which resulted in the kinked and broken conditions found in the hypo-tube, however, this remains speculative, as the complaint detailed that no excessive force had been applied to the device.According to risk documentation, fractures and/or separations are potential failures mode that can occur during embolic coil placement due to excessive manipulation of the system, unfavorable coil placements, and/or coil entanglement.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30848871) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿ if friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FRAME COIL 7X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16881793
Report Number3008114965-2023-00252
Device Sequence Number12627714
Product Code KRD
UDI-Device Identifier10886704030447
UDI-Public10886704030447
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number640CR0725
Device Catalogue Number640CR0725
Device Lot Number30848871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer05/10/2023
06/12/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date05/10/2023
06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY® DUO .0165 MICROCATHETER (MICROVENTION)
Patient SexUnknown